can post nasal drip cause a white coating on the back of the tongue? i brush and floss pretty regularly, but for a few months i've noticed a whitish coating on the back of my tongue. it doesn't look like thrush at all. sorry for the grossness, but mucus also collects at the back of my tongue. i have a long history of allergies and sinus issues but i've never really had a coating this prominent before. does anyone know what it is or how to clear it up?
i have no autoimmune diseases and i took metronidazole about a month ago, but like i said, i had this problem prior to the antibiotics so i don't think its thrush.
The post nasal drip should not really be causing the white coating on the back of the tongue. I do have thrush a lot of the time and use one of those tongue scrapers every day. If stuff comes off, it's probably thrush.
I have a white coating also have seen a couple Dr's they said no way was that thrush and they just kind of blew it off like no big deal. But I did go see an ear, nose and throat specialist and he does think it is related to my chronic sinus problems and the thick mucus. He also mention that the thick mucus may be related to excessive alcohol consumption.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.